Patient :I was diagnosed with a staph infection on my stomach which was tested for MRSA , and came back as abnormal but I was told it wasn't MRSA. When changing my bandaid today to put on new antibiotic cream, i noticed a red outline of my bandaid, looks like I was cut in the shape of the bandaid i was using, and itches like crazy. I put a new bandaid on going a different way thinking It was because it had been in the same place so long, but the irritation and itching is driving me crazy, Am I allergic to something on the bandaid? Ive never had this happen before? Or would it be more caused by the antibiotic they put me on?
Symptoms: rash, itching, some spots actually bleeding.
The adhesive in the bandaid could be causing local irritation and itching (contact dermatitis). It is advised to have a non-adhesive gauze dressing with an antiseptic ointment (recommended by your doctor). You may also visit your treating doctor, to rule out the possibility of a drug allergy.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.